# SDR AALA202412269374

- Difficulty date: December 10, 2024
- Submitted: December 26, 2024
- Operation: Air carrier
- Aircraft: N509AY
- Make and model: Airbus A321-231
- Aircraft serial: 3796
- Aircraft time: 53,277 hours, 20,089 cycles
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Transfer Sys
- Condition: Faulted
- Location: Zone 100
- Stage of operation: CR
- How discovered: V
- Nature of condition: J
- Precautionary procedure: A, O

## Discrepancy

AIRCRAFT WAS GROUNDED: AN EMERGENCY WAS DECLARED AND THE AIRCRAFT DIVERTED TO ORD DUE TO THE FLIGHT CREW REPORTING THAT DURING FLIGHT 7500 LBS OF FUEL FROM THE ACT FUEL TANK DID NOT AUTO TRANSFER TO THE CENTER TANK. THE FLIGHT CREW ATTEMPTED TO TRANSFER THE FUEL IN THE MANUAL MODE BUT WAS UNSABLE TO TRANSFER THE FUEL. THE FLIGHT CREW DETERMINED THAT THEY WOULD NOT BE ABLE TO REACH THEIR DESTINATION AND LANDED SAFELY AT  ORD WHERE THE AIRCRAFT TAXIED TO THE GATE UNDER ITS OWN POWER. **SUPPLEMENTAL REPORT FOR AALA202412119374: MAINTENANCE ACCOMPLISHED TSM 28-26-00-810-A AND FOUND RIGHT LOW LEVEL 2 SENSOR AND FUEL LEVEL SENSING CONTROL UNIT 1 (7QJ) FAULTING AND SWAPPED FUEL LEVEL SENSING CONTROL UNIT 1 AND 2. MAINTENANCE NOTED THAT THE FAULT DID NOT FOLLOW AND RETURNED THE FUEL LEVEL SENSING CONTROL UNITS TO THEIR ORIGINAL POSITION, RESET THE SYSTEM AND ALL FAULTS CLEARED. A SATAISFACTORY OPERATIONAL CHECK WAS ACCOMPLISHED. NOTE: MAINTENANCE WAS UNABLE TO DETERMINE A SPECIFIC PART THAT WOULD HAVE CAUSED THE INITIAL ISSUE. ** (CLOSED)
